Alert archive / Arizona / Red Flag Warnings in 2021
Red Flag Warning 21, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Jun 21, 2021, 2:51 AM MST for 6 counties in Arizona. It took effect at Jun 21, 2021, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2021, 2:51 AM MST (09:51 UTC)
- In effect from
- Jun 21, 2021, 11:00 AM MST
- Expired
- Jun 21, 2021, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 4230 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122 WWUS85 KTWC 210951 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 251 AM MST Mon Jun 21 2021 AZZ151-152-154-220200- /O.NEW.KTWC.FW.W.0021.210621T1800Z-210622T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 251 AM MST Mon Jun 21 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR GUSTY NORTHWEST WINDS, LOW RELATIVE HUMIDITY AND A VERY HIGH TO EXTREME FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM MST this evening. * AFFECTED AREA...Far northeast Fire Weather Zone 151, portions of Fire Weather Zone 152 and the northern half of Fire Weather Zone 154. * TIMING...11 AM this morning through 7 PM MST this evening. * WINDS...Northwest at 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...8 to 13 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 21, 2:42 AM MST, 9 minutes earlier.
Area forecast discussion, Jun 21, 2:42 AM MST, 9 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 242 AM MST Mon Jun 21 2021 .SYNOPSIS...Several degrees of relief from the heat this week, but still above late June averages. We have just enough moisture for isolated thunderstorms favoring eastern mountains to start the week. A moisture increase from the south over the next 2 days will bring a little better chance of showers and thunderstorms by late Tuesday or Wednesday. We'll probably lose some of that by this weekend as high pressure rebuilds and temperatures climb again. && .DISCUSSION...Satellite imagery shows a decaying thunderstorm complex over northern Sonora early this morning. GOES-16 CH-14 also shows that the last area of development near Cananea, Mexico has thrown off an outflow (moisture) boundary pushing northwestward into Santa Cruz county. Dewpoints have increased into the mid 50s to mid 60s along the International Boundary from southwest Cochise county into Santa Cruz county. However, with the center of the high parked right between Douglas and Safford and northwest/north flow through the entire column (as depicted on the KTWC 210621/00Z sounding), it will be very difficult to get more than a low level moisture intrusion and expect most of the deeper moisture to remain across northern Mexico, or wash out with daytime heating today until the high moves into a more favorable position for moisture transport northward. High temperatures today will be 4-5 degrees lower compared to yesterday, but still above June normals. Also expect elevated northwest winds again this afternoon and early evening, especially in the upper Gila River Valley where speeds will once again exceed critical fire weather thresholds. Given the wind speeds that were observed yesterday and the two on-going fires near this area (Pinnacle and Walnut Fires), will go ahead and issue a Red Flag Warning from 11 AM to 7 PM MST today for portions of Graham, Cochise, far eastern Pinal and southern Greenlee counties. Please refer to the PHXRFWTWC product and the Fire Weather section below for more information on the Red Flag Warning. Otherwise, not much change in the Tuesday through Thursday time frame, with the ensembles/cluster analysis indicating the upper high shifts eastward into Texas, while a trough develops along the west coast. This will allow for deeper moisture transport northward from Mexico, with model guidance numbers trending up for pops in the Tuesday night through Thursday time frame across the forecast area. ECMWF ensemble mean precipitable water values during this stretch go over 1.25 inches across southern portions of the forecast area and 1.50 inches was noted just south of the International Border. The NAEFS mean PW was similar to the ECMWF, albeit a little more robust. Near normal temperatures are expected Tuesday through Thursday due to the increased cloud cover/moisture. By Friday into the upcoming weekend the upper high shifts back westward and PW values fall back to between 0.75-1.0 inches. That means a return to warmer temperatures and less shower/thunderstorm activity. && .AVIATION...Valid through 22/12Z. SKC-FEW clouds above 20k ft MSL through the forecast period, though some lower level clouds may start to develop early Tuesday morning. Minor VSBY reduction due to wildfire smoke and haze, particularly E/NE of KTUS. SFC wind increasing this afternoon, NWLY 12-16 kts with gusts to 25 kts. Slightly stronger speeds at KSAD, generally 20- 25 kts and gusts to 35 kts. Otherwise, SFC wind generally less than 12 kts at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry today with a Red Flag Warning in effect 11 am through 7 pm for Southern Graham and Greenlee Counties, along with northern Cochise and extreme eastern Pinal Counties. Gusty northwest winds 15-25 mph and gusts to 35 mph combined with minimum RH of 8-13 percent is expected to lead to critical fire weather conditions. Otherwise, above normal temperatures continue this week. Minimum relative humidity values generally 10-15 percent, though values along the International Border and in the mountains may be 15-25 percent. More substantial moisture will increase shower and thunderstorms chances Tuesday through Thursday and potentially for the upcoming weekend. Any thunderstorms which develop may result in gusty outflow winds up to 40 mph and dry lightning strikes. After today, 20-ft winds will generally be less than 15 mph, with typical afternoon gustiness due to strong surface heating. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 7 PM MST today for AZZ151-152-154. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.